Mathematical Research Letters

Volume 6 (1999)

Number 5

The Willmore Conjecture in the Real Projective Space

Pages: 487 – 493

DOI: http://dx.doi.org/10.4310/MRL.1999.v6.n5.a2

Author

Antonio Ros (Universidad de Granada)

Abstract

We prove that for any torus $M$ immersed in the real projective space \hbox{\scriptsize $\mathbb R \mathrm P^3(1)$} with mean curvature $H$, we have that $\int_M (1 + H^2)dA \geq \pi^2$ and that the equality holds only for the minimal Clifford torus. In terms of the three sphere, this result says that the Willmore conjecture is true for immersed tori in $S^3(1)$ invariant under the antipodal map.%}

Full Text (PDF format)